Alert archive / South Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 102, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Sep 22, 2014, 3:30 PM EDT for Allendale County, Hampton County, Jasper County, South Carolina; Effingham County, Screven County, Georgia. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 22, 2014, 3:30 PM EDT (19:30 UTC)
- Expired
- Sep 22, 2014, 4:30 PM EDT
- In force
- 60 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Effingham County, GA, Screven County, GA, Allendale County, SC, Hampton County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 15 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 22, 4:17 PM EDT | TSTM WND DMG | Ridgeland, SC | A TREE WAS BLOWN DOWN ONTO SISTER FERRY ROAD NEAR THE MCCORMICK STREET INTERSECTION. TIME WAS ESTIMATED FROM RADAR DATA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.5 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 1537 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
769
WUUS52 KCHS 221930
SVRCHS
GAC103-251-SCC005-049-053-222030-
/O.NEW.KCHS.SV.W.0102.140922T1930Z-140922T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
330 PM EDT MON SEP 22 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
SCREVEN COUNTY IN SOUTHEAST GEORGIA...
ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA...
EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 430 PM EDT
* AT 330 PM EDT...RADAR DETECTED SEVERE THUNDERSTORMS...ALONG A LINE
EXTENDING FROM 10 MILES WEST OF ESTILL TO 12 MILES SOUTHWEST OF
SHIRLEY...MOVING EAST AT 30 MPH.
PREPARE NOW FOR...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
BARTON...SHIRLEY...LURAY...GIFFORD...LAKE WARREN STATE PARK...
BRUNSON...GARNETT...FURMAN...HAMPTON...TARBORO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3297 8103 3293 8100 3290 8099 3288 8096
3287 8093 3283 8090 3281 8090 3279 8087
3271 8084 3268 8085 3266 8087 3265 8086
3243 8095 3254 8145 3290 8149
TIME...MOT...LOC 1930Z 262DEG 25KT 3279 8139 3259 8147
$$5 follow-up statements
911
WWUS52 KCHS 221939
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
339 PM EDT MON SEP 22 2014
GAC103-251-SCC005-049-053-222030-
/O.CON.KCHS.SV.W.0102.000000T0000Z-140922T2030Z/
SCREVEN GA-ALLENDALE SC-EFFINGHAM GA-HAMPTON SC-JASPER SC-
339 PM EDT MON SEP 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR PORTIONS OF SCREVEN...ALLENDALE...EFFINGHAM...HAMPTON AND JASPER
COUNTIES...
AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
VALENTINE TO 6 MILES SOUTHWEST OF SHIRLEY...MOVING EAST AT 30 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALMEDA
INTERSECTION...ALMEDA...BARTON...BRUNSON...COOSAWHATCHIE...
CROCKETVILLE...CUMMINGS...EARLY BRANCH...ESTILL...FURMAN...GARNETT...
GIFFORD...GILLISONVILLE...GRAHAMVILLE...GRAYS...HAMPTON...LENA...
LURAY...MCPHERSONVILLE...MILEY...PINELAND...RIDGELAND...
ROBERTVILLE...SCOTIA...SHIRLEY...TARBORO...VARNVILLE...YEMASSEE AND
LAKE WARREN STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3297 8103 3290 8099 3287 8094 3283 8090
3281 8090 3271 8084 3266 8087 3264 8086
3243 8095 3254 8145 3290 8149
TIME...MOT...LOC 1940Z 262DEG 25KT 3280 8131 3259 8137
$$953
WWUS52 KCHS 221952
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
352 PM EDT MON SEP 22 2014
GAC251-222002-
/O.CAN.KCHS.SV.W.0102.000000T0000Z-140922T2030Z/
SCREVEN GA-
352 PM EDT MON SEP 22 2014
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF SCREVEN COUNTY HAS
BEEN CANCELLED...
LAT...LON 3297 8103 3290 8099 3287 8094 3271 8084
3266 8087 3264 8086 3243 8095 3254 8140
3259 8140 3260 8139 3263 8141 3265 8139
3269 8141 3275 8140 3275 8142 3290 8143
TIME...MOT...LOC 1952Z 262DEG 25KT 3282 8120 3258 8131
$$
GAC103-SCC005-049-053-222030-
/O.CON.KCHS.SV.W.0102.000000T0000Z-140922T2030Z/
ALLENDALE SC-EFFINGHAM GA-HAMPTON SC-JASPER SC-
352 PM EDT MON SEP 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR PORTIONS OF ALLENDALE...EFFINGHAM...HAMPTON AND JASPER
COUNTIES...
AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
LURAY TO BRIGHTON...MOVING EAST AT 30 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALMEDA
INTERSECTION...ALMEDA...BARTON...BRUNSON...COOSAWHATCHIE...
CROCKETVILLE...CUMMINGS...EARLY BRANCH...ESTILL...FURMAN...GARNETT...
GIFFORD...GILLISONVILLE...GRAHAMVILLE...GRAYS...HAMPTON...LENA...
LURAY...MCPHERSONVILLE...MILEY...PINELAND...RIDGELAND...
ROBERTVILLE...SCOTIA...SHIRLEY...TARBORO...VARNVILLE AND LAKE WARREN
STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3297 8103 3290 8099 3287 8094 3271 8084
3266 8087 3264 8086 3243 8095 3254 8140
3259 8140 3260 8139 3263 8141 3265 8139
3269 8141 3275 8140 3275 8142 3290 8143
TIME...MOT...LOC 1952Z 262DEG 25KT 3282 8120 3258 8131
$$262
WWUS52 KCHS 222007
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
407 PM EDT MON SEP 22 2014
GAC103-SCC005-222017-
/O.CAN.KCHS.SV.W.0102.000000T0000Z-140922T2030Z/
ALLENDALE SC-EFFINGHAM GA-
407 PM EDT MON SEP 22 2014
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF ALLENDALE AND
EFFINGHAM COUNTIES HAS BEEN CANCELLED...
LAT...LON 3284 8126 3291 8123 3297 8103 3290 8099
3287 8094 3271 8084 3266 8087 3265 8086
3243 8095 3249 8119 3256 8128
TIME...MOT...LOC 2007Z 262DEG 25KT 3283 8103 3258 8116
$$
SCC049-053-222030-
/O.CON.KCHS.SV.W.0102.000000T0000Z-140922T2030Z/
HAMPTON SC-JASPER SC-
407 PM EDT MON SEP 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR PORTIONS OF HAMPTON AND JASPER COUNTIES...
AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
ALMEDA INTERSECTION TO PINELAND...MOVING EAST AT 30 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALMEDA
INTERSECTION...ALMEDA...COOSAWHATCHIE...CROCKETVILLE...CUMMINGS...
EARLY BRANCH...ESTILL...FURMAN...GARNETT...GIFFORD...GILLISONVILLE...
GRAHAMVILLE...GRAYS...HAMPTON...LENA...LURAY...MCPHERSONVILLE...
MILEY...PINELAND...RIDGELAND...ROBERTVILLE...SCOTIA...TARBORO...
VARNVILLE AND LAKE WARREN STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3284 8126 3291 8123 3297 8103 3290 8099
3287 8094 3271 8084 3266 8087 3265 8086
3243 8095 3249 8119 3256 8128
TIME...MOT...LOC 2007Z 262DEG 25KT 3283 8103 3258 8116
$$781
WWUS52 KCHS 222017
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
417 PM EDT MON SEP 22 2014
SCC049-053-222030-
/O.CON.KCHS.SV.W.0102.000000T0000Z-140922T2030Z/
HAMPTON SC-JASPER SC-
417 PM EDT MON SEP 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR PORTIONS OF HAMPTON AND JASPER COUNTIES...
AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
CAMP BRANCH TO PINELAND...MOVING EAST AT 30 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALMEDA
INTERSECTION...ALMEDA...COOSAWHATCHIE...CROCKETVILLE...CUMMINGS...
EARLY BRANCH...FURMAN...GILLISONVILLE...GRAHAMVILLE...GRAYS...
HAMPTON...MCPHERSONVILLE...MILEY...PINELAND...RIDGELAND...
ROBERTVILLE...TARBORO AND VARNVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3281 8116 3294 8112 3297 8103 3290 8099
3287 8094 3270 8085 3266 8087 3264 8086
3243 8095 3251 8115 3256 8122
TIME...MOT...LOC 2018Z 262DEG 25KT 3283 8095 3257 8107
$$674
WWUS52 KCHS 222027
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
427 PM EDT MON SEP 22 2014
SCC049-053-222038-
/O.EXP.KCHS.SV.W.0102.000000T0000Z-140922T2030Z/
HAMPTON SC-JASPER SC-
427 PM EDT MON SEP 22 2014
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF HAMPTON AND JASPER
COUNTIES WILL EXPIRE AT 430 PM EDT...
AT 428 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
NWS.CHARLESTONSC@NOAA.GOV.
LAT...LON 3281 8116 3294 8112 3297 8103 3290 8099
3287 8094 3270 8085 3266 8087 3264 8086
3243 8095 3251 8115 3256 8122
TIME...MOT...LOC 2028Z 262DEG 25KT 3271 8086 3251 8097
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 1:53 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Sep 22, 1:53 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 153 PM EDT MON SEP 22 2014 .SYNOPSIS... A COLD FRONT WILL ADVANCE THROUGH THE REGION TODAY AND TONIGHT BEFORE STALLING SOUTH OF THE AREA. HIGH PRESSURE WILL BUILD IN FROM THE NORTH THROUGH NEXT WEEKEND WHILE A TROUGH OF LOW PRESSURE STRENGTHENS NEAR THE COAST. && .NEAR TERM /THROUGH TONIGHT/... EARLY THIS AFTERNOON...FORECAST IS ON TRACK AND SHOWERS/THUNDERSTORMS ARE STARTING TO MOVE INTO THE FAR INLAND SOUTHEAST GEORGIA ZONES. PREVIOUS DISCUSSION FOLLOWS BELOW. LATE THIS MORNING...RADAR IMAGERY SHOWS SHOWERS ACROSS THE MIDLANDS ALONG AN APPROACHING COLD FRONT THAT ARE SO FAR STAYING JUST OUT OF THE FORECAST AREA. THE FRONT AND AN AMPLIFYING UPPER LEVEL PATTERN WILL BE THE MAIN FORECAST DRIVERS TODAY. ALOFT...THE SHARP MID/UPPER LEVEL SHORTWAVE IS VERY PROMINENT ON WATER VAPOR IMAGERY AS IT DIGS INTO THE TENNESSEE VALLEY...THE SOUTHERN APPALACHIANS...AND THE DEEP SOUTH. THIS FEATURE IS PROGGED TO CONTINUE TO QUICKLY DIG SOUTHEASTWARD...EVEN TAKING ON A MORE NEUTRAL AND EVEN SLIGHTLY NEGATIVE TILT ALONG ITS AXIS. IT MAY EVEN CLOSE OFF INTO AN UPPER LOW...THOUGH THIS WILL MORE THAN LIKELY OCCUR OVERNIGHT. AT THE SURFACE...THE COLD FRONT STRETCHES ACROSS CENTRAL GEORGIA AND THE CAROLINAS AND WILL CONTINUE TO BE PUSHED BY AN EXPANSIVE AREA OF HIGH PRESSURE ACROSS THE UPPER MIDWEST. THE MAIN FORECAST ISSUES FOR TODAY ARE CENTERED AROUND THE DEVELOPMENT OF THUNDERSTORMS ALONG THE FRONT...THEIR TIMING...AND THE SEVERE WEATHER POTENTIAL. THE NEAR TERM HI-RES MODELS APPEAR TO HAVE A REASONABLE HANDLE ON CURRENT CONDITIONS AND SHOW CONVECTIVE INITIATION ACROSS THE INLAND SOUTHEAST GEORGIA ZONES AROUND 18Z. THIS ACTIVITY WILL THEN EXPAND SOUTH AND EASTWARD THROUGH 21Z...WHEN THE COVERAGE IS EXPECTED TO BE HIGHEST. THEN BY THE EVENING...MUCH OF THE ACTIVITY WILL BE ALONG THE COAST LIKELY FOLLOWING OUTFLOW BOUNDARIES AS THEY FAN OUT TO THE SOUTH AND EAST. NO SIGNIFICANT CHANGES HAVE BEEN MADE TO THE ONGOING POP SCHEME...WHICH STILL LOOKS TO BE IN GOOD SHAPE WHEN COMPARED TO LATEST AVAILABLE GUIDANCE. THE NEXT BIG FORECAST QUESTION THEN DEALS WITH THE POTENTIAL FOR SEVERE THUNDERSTORMS. VISIBLE SATELLITE IMAGERY SHOWS PLENTY OF CLEAR SKIES AHEAD OF THE FRONT ACROSS THE FORECAST AREA...WHICH WILL LEAD TO GOOD SURFACE HEATING THIS AFTERNOON. OVERALL THOUGH...IT APPEARS THAT INSTABILITY WILL BE MORE ASSOCIATED WITH MID/UPPER LEVEL COOLING WITH THE ARRIVAL OF THE UPPER WAVE THAN IT WILL WITH SURFACE PROCESSES DUE TO SOME DRIER LOW LEVEL AIR. 500 MB TEMPS THIS MORNING ARE AROUND -8C...AND ARE EXPECTED TO COOL TO AROUND -10 OR -11 BY THE LATE AFTERNOON HOURS. EVEN STILL...CAPE VALUES APPEAR TO BE LIMITED IN THE 1500-2000 J/KG RANGE THANKS TO A DRY SUB-CLOUD LAYER AND DEWPOINTS ONLY IN THE MID/UPPER 60S. THERE IS A GOOD AMOUNT OF MID LEVEL DRY AIR WHICH RESULTS IN DCAPE VALUES AROUND 900-1000 J/KG. ALSO...WINDS THROUGH THE LOWEST 6 KFT AREN/T ALL THAT IMPRESSIVE...ESPECIALLY AT 700 MB WHERE THEY ARE PROGGED TO ONLY BE AROUND 10-15 KT THIS AFTERNOON. INSTEAD THE BULK OF THE SHEAR IS PROVIDED BY INCREASING 500 MB FLOW AS THE SHORTWAVE DIGS INTO THE AREA. SO 0-6 KM SHEAR INCREASES TO THE 30-40 KT RANGE BY THE MID AFTERNOON. WHILE DAMAGING WIND GUSTS ARE THE MAIN SEVERE THREAT...HAIL IS ALSO A POSSIBILITY. THE CURRENT FREEZING LEVEL IS AROUND 14 KFT BUT IS EXPECTED TO DROP TO AROUND 13 KFT BY THE AFTERNOON...WITH A DECENT SEPARATION TO THE WET BULB ZERO HEIGHT AROUND 10-11 KFT. SO LARGE HAIL IS POSSIBLE...BUT CERTAINLY A SECONDARY CONCERN TO THE WIND THREAT. OVERALL...SOME OF THE LIMITING FACTORS DISCUSSED ARE EXPECTED TO KEEP THE SEVERE THREAT ISOLATED WITH A MAIN TIME PERIOD OF CONCERN BETWEEN 3 PM AND 9 PM. TONIGHT...WE MADE SOME CHANGES WITH THE UPPER SHORT WAVE TROUGH SLOWING AND CUTTING OFF. WE INCREASED OVERNIGHT RAIN CHANCES MANY AREAS AFTER LIKELY EVENING POPS OVER EASTERN AND SOUTHERN ZONES. LIGHTER RAINS MAY LINGER THROUGH THE NIGHT WITH COOL NE WINDS AT THE SURFACE. LOWS IN THE 60-65 RANGE. && .SHORT TERM /TUESDAY THROUGH THURSDAY/... THE UPPER SHORTWAVE IS EXPECTED TO CLOSE OFF AND STALL OVER THE CAROLINAS TUESDAY AND WEDNESDAY WHILE A COASTAL TROUGH STRENGTHENS ALONG THE SOUTHEAST COAST. ALTHOUGH THE GFS HAS COME INTO BETTER AGREEMENT WITH THE ECMWF REGARDING THE UPPER LOW CUTTING OFF...THE ECMWF REMAINS QUITE A BIT WETTER. THE EURO APPEARS A BIT TOO BULLISH WITH BRINGING THE COASTAL TROUGH INLAND BY WEDNESDAY MORNING. WE STUCK CLOSER TO THE GFS FOR THIS PACKAGE...KEEPING FAIRLY HIGH RAIN CHANCES OVER THE COASTAL WATERS WITH RAPIDLY DIMINISHING POPS AS ONE MOVES INLAND. WE SHOW A BIT MORE INLAND COVERAGE ON THURSDAY TO ACCOUNT FOR THE TROUGH POTENTIALLY SHIFTING INLAND. COLD ADVECTION WITH HIGH PRESSURE BUILDING IN FROM THE NORTH AND EXTENSIVE CLOUDINESS DUE TO ISENTROPIC ASCENT WILL YIELD A COOLING TREND DURING THE PERIOD. HIGHS ON TUESDAY SHOULD REACH THE LOWER 80S BUT BY THURSDAY READINGS WILL BE IN THE MIDDLE 70S DURING THE DAY. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... PERHAPS ONE OF THE LONGEST HIGH PRESSURE WEDGE PATTERNS IS IN STORE FOR THE MEDIUM TO LONG RANGE PERIODS. THE EXPANSIVE SURFACE HIGH OVER THE NORTHEAST STATES LOOKS TO REMAIN IN PLACE THROUGH SATURDAY NIGHT WHILE A COASTAL TROUGH MAINTAINS CONSIDERABLE CLOUDINESS... BETTER RAIN CHANCES AND COOL TEMPS. SUNDAY INTO MONDAY THERE ARE LARGE MODEL DIFFERENCES REGARDING THE POTENTIAL FOR A DEEP LONGWAVE UPPER TROUGH MOVING INTO THE EASTERN UNITED STATES. A GULF LOW PRESSURE SYSTEM MAY LIFT NORTHEAST LATE IN THE WEEKEND OR EARLY NEXT WEEK. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... THE MAIN FORECAST PROBLEM THIS AFTERNOON AND EVENING IS THE POTENTIAL FOR DIRECT IMPACTS FROM THUNDERSTORMS ASSOCIATED WITH A COLD FRONT. THE TIMES FOR TEMPO THUNDER REDUCING VISIBILITIES AND CAUSING GUSTY WINDS HAVE BEEN ADJUSTED BASED ON CURRENT RADAR AND MODEL TRENDS. KSAV APPEARS TO HAVE THE BEST CHANCE TO SEE IFR CONDITIONS FOR A BRIEF PERIOD AS THE THUNDERSTORM COVERAGE WILL LIKELY BE BETTER THERE. BUT...CONFIDENCE ISN/T QUITE HIGH ENOUGH SO BOTH SITES ARE KEPT IN THE MVFR RANGE FOR THUNDERSTORM CONDITIONS. ONCE THUNDERSTORMS MOVE OFF THE COAST AND DISSIPATE THIS EVENING...STRATIFORM RAIN WILL LIKELY DEVELOP AND LINGER AROUND THE REGION FOR MUCH OF THE OVERNIGHT. THERE ARE SOME SIGNALS IN THE MODEL DATA THAT PREVAILING MVFR OR LOWER CEILINGS COULD OCCUR LATE TONIGHT AND INTO TUESDAY MORNING...BUT CONFIDENCE ISN/T YET HIGH ENOUGH TO INTRODUCE INTO THE FORECAST. INSTEAD...WILL GO WITH VFR CEILINGS AND STRENGTHENING NORTHEAST WINDS FOR THE LATTER PART OF THE FORECAST AS A WEDGE OF HIGH PRESSURE BEGINS TO BUILD INTO THE REGION. EXTENDED AVIATION OUTLOOK...BRIEF FLIGHT RESTRICTIONS POSSIBLE IN SCATTERED SHOWERS TUESDAY THROUGH FRIDAY. CHANCES FOR MVFR CEILINGS INCREASE THURSDAY INTO FRIDAY AS LOW PRESSURE STRENGTHENS OFF THE COAST. && .MARINE... TODAY...WINDS SHOULD LAY DOWN AS THE SURFACE FRONTAL TROUGH NEARS. STRONG TSTMS ARE POSSIBLE LATER TODAY OR THIS EVENING ACROSS THE MARINE WATERS...ESPECIALLY SOUTH OF CHARLESTON. IF SOME OF THE HIGHER RESOLUTION MODELS ARE CORRECT...THE THREAT FROM TSTM WINDS COULD BE SIGNIFICANT IF THEY ORGANIZE. THE SYNOPTIC FLOW WILL SHIFT NORTH AND THEN NORTHEAST TONIGHT WITH SURGING BUILDING THE FLOW CLOSE TO 20 KT OVER MUCH OF THE MARINE AREA BY DAWN ON TUESDAY. SEAS WILL BUILD TONIGHT TO 3 TO 5 FT. A PROLONGED NORTHEAST FLOW WILL EXIST FROM TUESDAY INTO NEXT WEEKEND AS BROAD HIGH PRESSURE BUILDS FROM THE NORTH AND A COASTAL TROUGH DEVELOPS. THE BEST GRADIENT AND SURGE IS ANTICIPATED TUESDAY INTO WEDNESDAY DURING WHICH SMALL CRAFT ADVISORIES ARE LIKELY FOR MOST IF NOT ALL OF THE COASTAL WATERS. LATE IN THE WEEK INTO THE WEEKEND WE MAY STILL BE FLIRTING WITH SOME 6 FT SEAS AND 25 KT WIND GUSTS THOUGH THE OVERALL GRADIENT LOOKS A BIT WEAKER. && .TIDES/COASTAL FLOODING... INCREASING NORTHEAST FLOW TUESDAY THROUGH NEXT WEEKEND WILL RESULT IN MODERATE CHANCES FOR SHALLOW COASTAL FLOODING ALONG THE COAST ESPECIALLY THE SC COAST INCLUDING DOWNTOWN CHARLESTON AROUND THE TIMES OF HIGH TIDE. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && NEAR TERM...BSH SHORT TERM...JRL LONG TERM...JRL AVIATION...BSH MARINE...JRL TIDES/COASTAL FLOODING...
Hazardous weather outlook, Sep 22, 10:57 AM EDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1057 AM EDT MON SEP 22 2014 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047-052-231500- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 1057 AM EDT MON SEP 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT THIS AFTERNOON AND EARLY THIS EVENING. A FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WIND GUSTS...AND EVEN LARGE HAIL. THE MAIN TIME FRAME FOR SEVERE WEATHER WILL BE BETWEEN 3 PM AND 9 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. SCZ048>051-231500- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1057 AM EDT MON SEP 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT THIS AFTERNOON AND EARLY THIS EVENING. A FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WIND GUSTS...AND EVEN LARGE HAIL. THE MAIN TIME FRAME FOR SEVERE WEATHER WILL BE BETWEEN 3 PM AND 9 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. COASTAL FLOODING...A PROLONGED PERIOD OF NORTHEAST WINDS COULD RESULT IN SHALLOW SALTWATER FLOODING IN LOW-LYING AREAS ALONG THE SOUTH CAROLINA COAST DURING THE EVENING HIGH TIDES TUESDAY THROUGH SUNDAY. COASTAL FLOOD ADVISORIES MAY EVENTUALLY BE NEEDED. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. AMZ330-350-352-354-374-231500- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1057 AM EDT MON SEP 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORM WIND GUSTS...SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT ACROSS LAND AREAS THIS AFTERNOON AND THEN MOVE INTO THE WATERS THROUGH THIS EVENING. THUNDERSTORM WIND GUSTS COULD EXCEED 40 KNOTS AND PRODUCE LOCALIZED HAZARDOUS CONDITIONS INCLUDING ROUGH SEAS AND LOW VISIBILITIES. THE TIME FRAME FOR STORMS SHOULD BE BETWEEN 5 PM AND MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL AND DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
In the hours before
Special weather statement, Sep 22, 3:13 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
313 PM EDT MON SEP 22 2014
SCZ043-044-221945-
DORCHESTER-INLAND COLLETON-
313 PM EDT MON SEP 22 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
COLLETON COUNTIES THROUGH 345 PM EDT...
AT 311 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
LODGE TO 6 MILES NORTHWEST OF MOSELLE...MOVING EAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MOSELLE...LODGE...ASHTON...PADGETTS...COLLETON...CALDWELL...SMOAKS...
WILLIAMS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3304 8049 3294 8085 3294 8101 3296 8101
3303 8108 3310 8094 3307 8090 3309 8088
3310 8089 3313 8090 3313 8089 3326 8065
3326 8061
TIME...MOT...LOC 1913Z 266DEG 21KT 3319 8093 3302 8109Special weather statement, Sep 22, 3:14 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
314 PM EDT MON SEP 22 2014
GAZ088-SCZ040-042-222000-
ALLENDALE-HAMPTON-SCREVEN-
314 PM EDT MON SEP 22 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...ALLENDALE
AND HAMPTON COUNTIES THROUGH 400 PM EDT...
AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM MILBURY TO 11
MILES SOUTH OF MILBURY...MOVING EAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MILBURY...APPLETON...ALLENDALE...SEIGLING...ALLENDALE COUNTY
AIRPORT...BARTON...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3305 8145 3307 8113 3305 8112 3305 8110
3302 8108 3269 8118 3269 8146 3291 8149
TIME...MOT...LOC 1915Z 265DEG 19KT 3297 8137 3277 8147The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 3:13 PM EDT | Special Weather Statement | CHS | Bamberg | 32 min |
| Sep 22, 3:14 PM EDT | Special Weather Statement | CHS | Allendale | 46 min |
| Sep 22, 3:30 PM EDT | Small Craft Advisory | CHS | 54 hr | |
| Sep 22, 3:41 PM EDT | Special Weather Statement | CHS | Colleton | 34 min |
| Sep 22, 3:48 PM EDT | Special Weather Statement | CHS | Berkeley | 27 min |
| Sep 22, 3:58 PM EDT | Areal Flood Advisory | CHS | Berkeley | 92 min |
| Sep 22, 4:32 PM EDT | Flash Flood Warning | CHS | Berkeley, Charleston, Dorchester | 4 hr |
| Sep 22, 5:14 PM EDT | Areal Flood Advisory | CHS | Beaufort | 91 min |
| Sep 22, 5:56 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Sep 22, 6:06 PM EDT | Special Marine Warning | CHS | 114 min | |
| Sep 22, 6:39 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 3 hr |
| Sep 22, 6:43 PM EDT | Areal Flood Advisory | CHS | Beaufort | 2 hr |
| Sep 22, 2:38 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Jenkins, Screven | 67 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2014Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.